Puerto Rico, 2006Tornado in Puerto Rico, June 15, 2006
June 15, 2006 · NWS SJU · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
- Deaths
- 0
- Injuries
- 0
- Property damage
- $30,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Jun 15, 11:48 AM AST, 2 hours 48 minutes earlier.
Area forecast discussion, Jun 15, 11:48 AM AST, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
1148 AM AST THU JUN 15 2006
.UPDATE...
ISOLATED TO LOCALLY SCATTERED SHOWERS AFFECTED PARTS OF THE FA
THIS MORNING...BUT THIS ACTIVITY WAS MAINLY OVER THE LOCAL WATERS.
VISIBLE SATELLITE IMAGERY INDICATES A DRIER AIRMASS MOVING ACROSS
THE AREA FOR THIS AFTERNOON. WITH THIS...EXPECT LESS CLOUDS AND
MAINLY DIURNALLY DRIVEN SHOWER ACTIVITY ACROSS PARTS OF THE FA.
INHERITED GRIDS HAD A GOOD HANDLE ON THE SITUATION...AND ONLY
MINOR CHANGES WERE MADE TO THE GRIDS. PREVIOUS DISCUSSION FOLLOWS
BELOW.
&&
.PREV DISCUSSION...
DISCUSSION...FOR TODAY...EXPECT ENOUGH MOISTURE AROUND THE LOCAL
AREA TO INTERACT WITH LOCAL EFFECTS...TO PRODUCE SOME
CLOUDINESS...SHOWERS AND A COUPLE OF THUNDERSTORMS OVER PARTS OF
THE LOCAL ISLANDS LATE THIS MORNING AND THIS AFTERNOON. A LOW TO
MID LEVEL TROUGH WILL MOVE WEST TOWARD THE LOCAL AREA TODAY AND
THEN PASS ACROSS THE LOCAL ISLANDS TONIGHT THROUGH FRIDAY. THIS
FEATURE AND ITS ASSOCIATED MOISTURE WILL ALSO COMBINE WITH LOCAL
EFFECTS FRIDAY...TO PRODUCE ADDITIONAL CLOUDINESS...SHOWERS AND A
FEW THUNDERSTORMS ACROSS THE LOCAL ISLANDS. ADDITIONAL MOISTURE
ASSOCIATED WITH AN APPROACHING TROPICAL WAVE IS EXPECTED TO SPREAD
ACROSS AT LEAST THE NORTHEAST HALF OF THE FA LATER SATURDAY
THROUGH SUNDAY...AS THE WAVE BECOMES STRETCHED NORTHWESTWARD. THIS
SHOULD EVENTUALLY RESULT IN ADDITIONAL CLOUDINESS...SHOWERS AND
THUNDERSTORMS ACROSS THE LOCAL ISLANDS.
MARINE...MODERATE TO LOCALLY FRESH TRADE WINDS AND CHOPPY SEAS
ARE EXPECTED TODAY AND TONIGHT...WITH WINDS AND SEAS ON AN OVERALL
DOWNWARD TREND FRIDAY THROUGH SATURDAY. WE HAVE A PRECAUTIONARY
STATEMENT FOR THE ATLANTIC OFF SHORE WATERS AND ALL OF THE LOCAL
CARIBBEAN WATERS TODAY.
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
&&
99
Hazardous weather outlook, Jun 15, 6:00 AM AST, 8 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
600 AM AST THU JUN 15 2006
PRZ001>013-AMZ710>750-152200-
600 AM AST THU JUN 15 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.
.TODAY AND TONIGHT...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS
ARE EXPECTED TO DEVELOP OVER THE INTERIOR AND WESTERN PORTIONS OF
PUERTO RICO THIS AFTERNOON. A FEW OF THE SHOWERS AND THUNDERSTORMS
MAY PRODUCE HEAVY RAINFALL WHICH COULD LEAD TO THE FLOODING OF SMALL
STREAMS AND URBAN AREAS. HOWEVER...NO WIDESPREAD FLOODING IS
EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...AFTERNOON SHOWERS AND THUNDERSTORMS CAN BE
EXPECTED EACH AFTERNOON WHICH COULD LEAD TO LOCALIZED FLOODING OF
SMALL STREAMS AND URBAN AREAS. THE MOST SIGNIFICANT PRECIPITATION IS
EXPECTED TO OCCUR ON SUNDAY AS ANOTHER TROPICAL WAVES MOVES ACROSS
THE ISLANDS. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
OBSERVERS SHOULD REPORT ANY SIGNIFICANT WEATHER TO THE NATIONAL
WEATHER SERVICE IN SAN JUAN.
VIZ001-002-AMZ710>730-152200-
600 AM AST THU JUN 15 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.
.TODAY AND TONIGHT...ISOLATED SHOWERS WILL CONTINUE ACROSS THE U.S.
VIRGIN ISLANDS TODAY. A FEW OF THE SHOWERS AND THUNDERSTORMS MAY
PRODUCE BRIEF PERIODS OF HEAVY RAINFALL WHICH COULD LEAD TO THE
FLOODING OF SMALL STREAMS AND URBAN AREAS. HOWEVER...NO WIDESPREAD
FLOODING IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...AFTERNOON SHOWERS AND THUNDERSTORMS CAN BE
EXPECTED EACH AFTERNOON WHICH COULD LEAD TO LOCALIZED FLOODING OF
SMALL STREAMS AND URBAN AREAS. THE MOST SIGNIFICANT PRECIPITATION IS
EXPECTED TO OCCUR ON SUNDAY AS ANOTHER TROPICAL WAVES MOVES ACROSS
THE ISLANDS. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
OBSERVERS SHOULD REPORT ANY SIGNIFICANT WEATHER TO THE NATIONAL
WEATHER SERVICE IN SAN JUAN.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR
WWW.SRH.NOAA.GOV/WML
SR
Tornado, Mayaguez and Vicinity
- When
- June 15, 2:36 PM AST to 2:45 PM AST
- Where
- Mayaguez and Vicinity County, Mayaguez
- Rating
- F0
- Path length
- 0.5 mi
- Path width
- 3 yd
- Property damage
- $30,000
- Reported by
- EMERGENCY MANAGER
Mayaguez City emergency managers reported a tornado touched down at the SAM's parking lot at the Western Plaza in Mayaguez. The funnel cloud originated inland near Cerro Las Mesas and traveled west towards Barrio El Mani. One tree was uprooted and one automobile was damaged. The winds tossed several shopping carts around.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Texas, June 15 to 22, 2006$13 million · 1 event
- Wildfire in Texas, June 15 to 20, 2006$2.5 million · 1 event
- Hail and Damaging Winds in Nebraska, June 15, 2006$365,000 · 60 kt wind · 9 events
- Wildfire in Texas, June 15 to 17, 2006$275,000 · 1 event
- High Wind in Colorado, June 15, 2006$100,000 · 71 kt wind · 7 events
- Damaging Wind in Kansas, June 15, 2006$70,000 · 55 kt wind · 1 event
- Hail and Damaging Winds in Kansas, June 15, 2006$12,000 · 1.25 in hail · 33 events
- Hail and Damaging Wind in Nebraska, June 15, 2006$35,000 · 2.5 in hail · 10 events
- Hail and Damaging Winds in Kansas, June 15, 20061.75 in hail · 20 events
- Wildfire in Colorado, June 15 to 16, 2006$15,000 · 1 event
- High Wind in New Mexico, June 15, 200661 kt wind · 4 events
- Hail and Damaging Wind in Texas, June 15, 20061.75 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5521184.